How does Complera affect the GI tract?
Aug 29, 2012
Dr. Henry, I have been on Complera for 3 weeks now and I have all sort of GI symptoms including stomach cramp and pain, nausea, and bloating. I want to know how Complera and other similar medications affect the GI tract and why it usually gets better after a while. Thank you.
Response from Dr. Henry
Complera, though often "well" tolerated, can cause a range of gut side effects. The tenofovir component can cause bloating, loose stools (also can be caused less often by the emtricitabine or rilpivirine) that usually will improve over the first 2-4 weeks. If persistent then may need to be evaluated for other causes (ie infection, lactose deficiency) or consider a trial on alternative regimen (ie Epzicom for the Truvada component if HLA B5701 negative). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Do People Catch AIDS From Blowjob From A Prostitute?
- Bloody Nose After Sex With Stripper Worried I Have HIV
- Burning Penis After Anal Sex Bottom Worried I Have HIV
- Headache After Oral Sex With No Protection Does It Mean I Have HIV
- Painful Red Spots After Getting A Tattoo Worried I Have HIV
- Sinus Infection After Swallowing Cum Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.